Alert archive / New York / Wind Advisories in 2024

Wind Advisory 2, NWS Buffalo, NY

January 14, 20246 counties in New York

NWS Buffalo, NY issued this wind advisory at Jan 14, 2024, 3:13 AM EST for 6 counties in New York. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 3:13 AM EST (08:13 UTC)
Expired
Jan 14, 2024, 7:00 PM EST
In force
16 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cayuga County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS71 KBUF 140813
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
313 AM EST Sun Jan 14 2024

NYZ004-005-014-021-141800-
/O.CAN.KBUF.HW.W.0002.000000T0000Z-240114T0900Z/
/O.NEW.KBUF.WI.Y.0002.240114T0813Z-240114T2100Z/
Wayne-Northern Cayuga-Ontario-Allegany-
Including the cities of Newark, Fair Haven, Canandaigua, 
and Wellsville
313 AM EST Sun Jan 14 2024

...HIGH WIND WARNING IS REPLACED BY A WIND ADVISORY WHICH IS IN 
EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph.

* WHERE...Wayne, Northern Cayuga, Ontario, and Allegany counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ001>003-006>008-010>013-019-020-085-140915-
/O.CAN.KBUF.HW.W.0002.000000T0000Z-240114T0900Z/
Niagara-Orleans-Monroe-Oswego-Jefferson-Lewis-Northern Erie-
Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Oswego,
Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, 
Jamestown, Olean, Orchard Park, and Springville
313 AM EST Sun Jan 14 2024

...HIGH WIND WARNING IS CANCELLED...

Wind gusts of 45 to 50 mph are still possible today. These are
discussed in existing winter weather headline products.

$$

Apffel
3 follow-up statements
004 
WWUS71 KBUF 141550
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1050 AM EST Sun Jan 14 2024

NYZ001-002-150000-
/O.EXB.KBUF.WI.Y.0002.000000T0000Z-240115T0000Z/
Niagara-Orleans-
Including the cities of Niagara Falls and Medina
1050 AM EST Sun Jan 14 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Niagara and Orleans counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ004-005-014-021-142100-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-240114T2100Z/
Wayne-Northern Cayuga-Ontario-Allegany-
Including the cities of Newark, Fair Haven, Canandaigua, 
and Wellsville
1050 AM EST Sun Jan 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph.

* WHERE...Wayne, Northern Cayuga, Ontario, and Allegany counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
884 
WWUS71 KBUF 142056
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
356 PM EST Sun Jan 14 2024

NYZ004-005-014-021-142200-
/O.CAN.KBUF.WI.Y.0002.000000T0000Z-240114T2100Z/
Wayne-Northern Cayuga-Ontario-Allegany-
Including the cities of Newark, Fair Haven, Canandaigua, 
and Wellsville
356 PM EST Sun Jan 14 2024

...WIND ADVISORY IS CANCELLED...

Winds will diminish through early this evening.

$$

NYZ001-002-150000-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-240115T0000Z/
Niagara-Orleans-
Including the cities of Niagara Falls and Medina
356 PM EST Sun Jan 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Niagara and Orleans counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds will result in extensive blowing and drifting snow in open
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
187 
WWUS71 KBUF 150000
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
700 PM EST Sun Jan 14 2024

NYZ001-002-150100-
/O.EXP.KBUF.WI.Y.0002.000000T0000Z-240115T0000Z/
Niagara-Orleans-
Including the cities of Niagara Falls and Medina
700 PM EST Sun Jan 14 2024

...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish overnight.

$$

Hitchcock

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 14, 12:33 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 14, 12:33 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1233 AM EST Sun Jan 14 2024

.SYNOPSIS...
A deep area of low pressure north of Lake Ontario will generate
strong winds and significant lake snows northeast of both lakes
through Sunday. The lake snows and strong winds will result in
localized blizzard conditions at times. Cold air pouring over the
wide open lakes will then maintain accumulating lake snows northeast
of both lakes through Monday. A weak system will then move across
the area Tuesday with widespread light snow, but it will also
disrupt the lake effect temporarily before more heavy lake effect
snow develops by Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
Quick update to issue a Winter Weather Advisory for Monroe and
Livingston counties. The eastern end of the Lake Erie band has
already dropped a few inches of accumulation (even a 3.5" report
from Chili this evening. the eastern end of the band will be in
northern Livingston County through past midnight, then move
north again through western Monroe County late tonight. There
will be a break Sunday morning, then move back south on Sunday.
Expect local additional accumulations of 3-5" in southwest/west
Monroe County and northern Livingston County, coming in several
different batches.

A very deep 982 mb sfc low over western Quebec at midnight will
continue to exit across northern Quebec as we push through
the night. Winds have diminished some, and will continue to
gradually drop off overnight. The highest gusts for the
remainder of the night will be near the lakeshore northeast of
the lake (near Buffalo/Watertown).

The exiting storm system will also support SIGNIFICANT lake effect
snow east and northeast of both lakes.

Off Lake Erie...

While the limiting cap will be in the vcnty of 6kft...snowfall rates
within the plume tonight should increase to 2-4 in/hr. At
midnight the band is focused across the southtowns, and radar
trends snow evidence of a northward shift which has been shown
by the models. The band will gradually lift northward across the
Buffalo metro area through daybreak, dropping roughly 4 to 8
inches as it moves through. Travel conditions will be extremely
poor, with near blizzard conditions at times in the moving
band.

While a relatively low cap will limit the opportunity for
thundersnow...its not out of the question that fractured
dendrites within this very windy environment could generate a
flash here or there within 15 miles of the lake. In those cases
though...it usually takes a colder environment to produce
needles and columns that are more conducive to generating a low
level charge.

On Sunday...the steering from is expected to back just a bit to
roughly 230 degrees. This will push the lake snows north of Buffalo
for a short time to the Tonawandas and eastern Niagara county to
western Orleans county. Snowfall rates of 1-3"/hr will drop several
inches of snow over that area before the lake snows push south again
during the midday and afternoon. For the bulk of Sunday afternoon
and evening...the snow should once again be focused close to...or
just south of the Buffalo metro area.

Sunday night....the snow band is forecast to have a subtle northward
drift across the city with rates of 1-3"/hr dropping up to 6 inches
of new snow.

Off Lake Ontario...

A recognizable band of moderate to heavy lake snow has developed
across northern Jefferson County, near Watertown and Fort Drum.
Snowfall rates of 1-3"/hr can be expected with this activity
with overnight snowfall accumulating to nearly 10 inches. The
band will lift slightly north toward daybreak.

The band off Lake Ontario will then oscillate back and forth between
the northern slopes of the Tug and sites north of Watertown during
Sunday and Sunday night. Snowfall rates will increase with the
longer fetch to 2-4"/hr during this time when a more defined cap
will be in place arnd 7kft. A wealth of synoptic moisture within the
DGZ will also help with the higher snowfall rates.

Outside of the lake snow areas...it will be windy and seasonably
cold through Sunday night. While there will be scattered snow
showers outside of the lake snow areas through
Sun...accumulations will be minimal at 1-3 inches.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
By Monday, a deep cut off low over southern Hudson Bay will slowly
weaken and retrograde west back into northern Ontario. Overall this
will support cold cyclonic flow to continue to filter across the
region and support the lake effect snow to persist mainly northeast
of both lakes Monday.

Monday night lake effect snow will continue to the northeast of both
Lakes Erie and Ontario and likely contract back towards the
lakeshores due to synoptic winds weakening throughout the night.
Some uncertainty among guidance with timing of a shortwave trough
and influx of moisture moving into the region, causing widespread
snow showers. Models are split between Monday evening and Tuesday
morning for the more widespread snow to move in, in addition to lake
enhanced snow off of both lakes. This being said, advisory level
snow amounts is looking increasingly likely.

Tuesday, synoptic and lake enhanced snow will continue into the day,
with the widespread synoptic snow tapering off form west to east as
the shortwave trough moves through and away from the area. Snow will
transition back to lake enhanced/effect, focusing on areas primarily
east of the lakes, and briefly weaken through the day. Additional
snow amounts of advisory level is expected through much of Tuesday
as the lake response briefly weakens.

Temperatures during the period will be around 5 to 10 degrees below
normal with highs in the mid teens to low 20s for daytime highs. Low
temperatures for Monday night will be in the upper single digits to
mid teens.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The very active pattern will continue through the end of next week
with multiple opportunities for accumulating snow including lake
effect and synoptic snow. A mid level closed low will remain parked
near Hudson Bay through the end of the week, a classic large scale
signal for active weather in the Great Lakes with cold cyclonic
flow.

Tuesday night through Thursday another round of potentially heavy
lake effect snow will impact areas east and northeast of Lake Erie
and Lake Ontario. This is a long ways out, so plenty of uncertainty
with band placement and intensity, but the overall large scale
pattern looks supportive of heavy lake effect snow which may target
the Buffalo Metro area and Watertown areas.

Friday through Saturday our attention turns back to the synoptic
scale. A Pacific shortwave will move into the mean eastern US trough
and support a weak surface low moving through the southern Great
Lakes and Ohio Valley. This will then give way to secondary coastal
cyclogenesis off the New England coast by Friday. This system may
bring widespread snow to the region Thursday night through Friday
night, with some lingering weaker lake effect south of the lakes in
northerly flow Saturday. The greater impacts from this coastal low
may remain east of our area, but its still almost a week away.

Temperatures will remain below average through next weekend, with
highs generally in the 20s most days, and teens Wednesday and
possibly Saturday. Lows will be in the teens and single digits.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Outside of lake effect areas, expect occasional MVFR CIGS and brief
light snow showers through this evening. Lake effect details
below...

Off Lake Erie, an intense plume of lake effect snow will move
northward across KBUF shortly after 06Z. The band probably will
move just north of KBUF for a few hours early to mid morning,
but it will then move back southward across KBUF again. It
should push south of the terminal early afternoon. Confidence in
timing is roughly plus or minus an hour. During each pass,
expect this band to generate 1/4-1/8SM VSBY in very heavy snow,
with 2" per hour snowfall rates. During time periods outside of
the band, there will be blowing snow on the airfield, but much
better VSBY in general. The band will likely clip KIAG this
morning at it's furthest north point, but only a few hours, if
at all.

Off Lake Ontario, the band of snow near KART will move mainly
north of KART for a few hours Sunday morning, then back south
across KART during the day. It then should slide just south of
KART late afternoon, but it'll be clouds. During each pass,
expect this band to generate 1/4-1/8SM VSBY in very heavy snow,
with 2" per hour snowfall rates. During time periods outside of
the band, there will be blowing snow on the airfield, but much
better VSBY in general.

See TAFs for more precise timing of heavy snow at each airfield.

Outlook...

Monday...Heavy lake effect snow northeast of the lakes with IFR and
lower early, weakening during the day. MVFR/VFR outside of lake
effect.
Tuesday...Widespread snow will likely result IFR.
Wednesday...IFR in lake snows northeast of both lakes, otherwise
mainly VFR.
Thursday...MVFR in snow showers.

&&

.MARINE...
A storm will continue to move away to our north today. As the low
pulls away and colder air moves in later tonight, southwest and west
gales up to 40 to 45 knots are expected. Winds will gradually
decrease late tonight and Sunday, and are expected to drop below
gale late Sunday night. A shorter period of gales are up on the
Niagara River tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 4 AM EST early this morning for
     NYZ001>008-010>014-019>021-085.
     Winter Storm Warning until 3 PM EST this afternoon for NYZ001-
     002.
     Winter Weather Advisory until 7 PM EST this evening for NYZ003-
     013.
     Winter Storm Warning until 1 PM EST Monday for NYZ006>008.
     Winter Storm Warning until 7 AM EST Monday for NYZ010>012-019-
     020-085.
MARINE...Gale Warning until 4 AM EST early this morning for LEZ020.
         Gale Warning until 10 PM EST this evening for LEZ040-041.
         Heavy Freezing Spray Warning until 7 PM EST Monday for
         LEZ040-041.
         Gale Warning until 4 AM EST early this morning for
         LOZ030.
         Gale Warning until 1 AM EST Monday for LOZ042>045-062>065.

&&

SYNOPSIS...Hitchcock/RSH
NEAR TERM...Apffel/Hitchcock/RSH
SHORT TERM...SW
LONG TERM...Hitchcock
AVIATION...Apffel/Hitchcock
MARINE...Apffel/HSK
Hazardous weather outlook, Jan 13, 9:28 PM EST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
928 PM EST Sat Jan 13 2024

NYZ001-002-150230-
Niagara-Orleans-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST SUNDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010>012-085-150230-
Northern Erie-Genesee-Wyoming-Southern Erie-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-014-021-150230-
Wayne-Northern Cayuga-Ontario-Allegany-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-013-150230-
Monroe-Livingston-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-150230-
Oswego-Jefferson-Lewis-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-150230-
Chautauqua-Cattaraugus-
928 PM EST Sat Jan 13 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-150230-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
928 PM EST Sat Jan 13 2024

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-150230-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
928 PM EST Sat Jan 13 2024

...GALE WARNING IN EFFECT UNTIL 10 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 AM SUNDAY TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-150230-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
928 PM EST Sat Jan 13 2024

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-150230-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
928 PM EST Sat Jan 13 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Jan 13, 9:15 PM EST, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
915 PM EST Sat Jan 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Snow             Lancaster               42.90N 78.67W
01/13/2024  M6.8 inch        Erie               NY   Public

            Social media report.

&&

Hitchcock
Local storm report, Jan 13, 9:43 PM EST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
943 PM EST Sat Jan 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Snow             Elma Center             42.83N 78.63W
01/13/2024  M5.0 inch        Erie               NY   Trained Spotter

0800 PM     Snow             Depew                   42.91N 78.70W
01/13/2024  M5.0 inch        Erie               NY   Trained Spotter

0800 PM     Snow             Alden                   42.90N 78.49W
01/13/2024  M4.0 inch        Erie               NY   Trained Spotter

0800 PM     Snow             West Seneca             42.84N 78.75W
01/13/2024  M4.0 inch        Erie               NY   Trained Spotter

&&

Hitchcock
Local storm report, Jan 13, 10:30 PM EST, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1030 PM EST Sat Jan 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Non-Tstm Wnd Dmg Osceola                 43.50N 75.72W
01/12/2024                   Lewis              NY   911 Call Center

            Tree down on Osceola Road.

0304 AM     Non-Tstm Wnd Dmg West Leyden             43.46N 75.46W
01/13/2024                   Lewis              NY   911 Call Center

            Tree and power lines down on Route 294.

1050 AM     Non-Tstm Wnd Dmg 6 NNE Brantingham       43.77N 75.27W
01/13/2024                   Lewis              NY   911 Call Center

            Tree down on Stony Lake Road.

0549 PM     Non-Tstm Wnd Dmg 3 SSW Clayton           44.19N 76.11W
01/13/2024                   Jefferson          NY   911 Call Center

            Tree down on House Road.

0600 PM     Non-Tstm Wnd Dmg 1 SW Mannsville         43.70N 76.09W
01/13/2024                   Jefferson          NY   911 Call Center

            Tree down across Cobblestone Corner Road.

0800 PM     Non-Tstm Wnd Dmg Clayton                 44.24N 76.09W
01/13/2024                   Jefferson          NY   911 Call Center

            Wires down and sparking.

&&
Local storm report, Jan 14, 1:07 AM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
107 AM EST Sun Jan 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Snow             2 S South Wales         42.68N 78.57W
01/14/2024  M7.0 inch        Erie               NY   Trained Spotter

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 9:26 PM ESTWinter Weather AdvisoryBUFLivingston, Monroe22 hr
Jan 14, 3:28 AM ESTSmall Craft AdvisoryBUF49 hr

Nearby

Wind Advisories in New York, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.